Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 13, 2021, 12:07 PM MDT for Douglas County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 12:07 PM MDT (18:07 UTC)
- Expired
- Jun 13, 2021, 12:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
County Douglas County, CO
The radar
The Denver radar (KFTG), 83 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726
WWUS85 KPUB 131807
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
1207 PM MDT Sun Jun 13 2021
COZ081-084-131830-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1207 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
1230 PM MDT...
At 1206 PM MDT, Doppler radar was tracking a developing strong
thunderstorm over Palmer Lake, or 21 miles north of Colorado
Springs, moving east at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monument and Palmer Lake.
LAT...LON 3907 10486 3907 10494 3911 10503 3913 10503
3913 10485
TIME...MOT...LOC 1806Z 289DEG 4KT 3913 10497
$$
Cohen/StewardWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:28 AM MDT, 39 minutes earlier.
Area forecast discussion, Jun 13, 11:28 AM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Sun Jun 13 2021 .SHORT TERM...(Today and tonight) Issued at 359 AM MDT Sun Jun 13 2021 Currently... Very isolated dense fog is being over northern El Paso County, otherwise a cirrus shield from an overnight MCS located over Texas remains in place over the extreme southeastern plains. The synoptic set-up for Sunday and Monday morning is an upper level ridge propagating from southern New Mexico and Arizona up to central and northern New Mexico and Arizona. Mid-level shortwaves will be embedded in the northern extent of the upper level ridge, providing synoptic ascent to initiate thunderstorms over the Palmer Divide/El Paso County, the Wet Mountains, and the Raton Mesa/Sangre de Cristo Mountains. The surface flow will look similar to yesterday, with south-southeast flow advecting moisture over the southeast plains. The main difference is that the surface flow is over the highway 50 corridor and north where the flow will be oriented more easterly. CAMs are not excited about much happening after the initial updrafts form over the aforementioned areas. Over Crowley, Otero, and eastern Las Animas Counties there is a mid-level cap, so if thunderstorms are to continue to propagate easterly they'll need to overcome the less favorable environment... again most of the CAMs aren't resolving that they do survive the cap. So to summarize our latest thoughts on the storms today, strong to severe thunderstorms are expected to develop over the I-25 corridor today from 1-3PM, dissipating as they move easterly into a capped environment. Isolated PoPs were included over Baca County during the mid afternoon to incorporate a low end chance for an isolated storm to develop. Main Severe Threats: Over the Palmer Divide and the Raton Mesa around 1500 J/kg of ML CAPE is being resolved around the time of convection initiation, LCLs are around 6kft-10kft, 0-6km bulk shear values are around 35 kts, whereas the Effective Inflow SRH is only around 35 m2/s2, and the hodographs where the instability is located is straight. There is an inverted-V signature with the forecast soundings, as well. So overall today should be more of a wind risk with values under the strongest storms around 60-70 mph and an isolated 1 to 1.5" inch hail risk. Similar to yesterday, LCLs are quite high over the I-25 corridor, so tornadoes are not expected. That being said, the LCLs over the Palmer Divide are around 3kft, so if an isolated tornado were to occur, it would be up there. Outside of the severe risk today, it will be hot once again with temperatures in the upper 80s to 90s over the plains and mountain valleys, and the 70s to low 80s over Teller and Lake Counties. Yesterday a record high temperatures was broken in Alamosa and we are forecasting to tie the record this afternoon. Low temperatures will be in the 60s over the plains and the 40s to low 50s over the mountain valleys and Teller County. .LONG TERM...(Monday through Saturday) Issued at 359 AM MDT Sun Jun 13 2021 ...Near record high temperatures mid week... .Monday...Any convection near the Kansas border early Monday will continue moving east into Kansas. A ridge aloft builds into the region starting a period of near record heat through mid week. With warm and dry air aloft, the atmosphere looks to be capped on the plains with mostly dry conditions. With the dry air aloft, the mountains will mostly stay dry. A couple of the models suggest enough moisture for a few storms in the Southern Sangre de Cristo Mountains during the afternoon and left these isolated PoPs in the grids. .Tuesday through Thursday...Warm ridge aloft remains over the central Rockies. The core of the hottest air remains west of the Continental Divide; however, temperatures will still approach records highs with the hottest day being Wednesday. A modest plume of monsoon moisture will move into the region with some high based convection possible over the mountains during the afternoon and into the evening. For fire weather concerns, humidities fall to around 15 percent on the plains and down to around 10 percent in some of the mountains areas. However, winds mostly stay below critical values and fuels are generally green. .Friday and Saturday...As a trough moves over the northern Rockies and into the high plains, a cold front will move through the region brining upslope to the eastern plains and into the eastern mountains. To early to know about the amount of moisture returning onto the plains, but generally the chances for convection will increase Friday and Saturday with the more moist upslope flow. The ridge aloft weakens, but still anticipate above normal temperatures especially in the mountains. --PGW-- && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1128 AM MDT Sun Jun 13 2021 VFR conditions expected over KALS, KCOS and KPUB over the next 24 hours. Winds this afternoon will be gusty up to around 25 mph, from the southeast at KALS and the southeast at KCOS and KPUB. There is a chance that thunderstorms could develop near KCOS and KPUB after about 20Z this afternoon, with confidence at KCOS being much higher than KPUB. However, exact storm placement will be tricky today, so left KCOS at VCTS for now. Winds will weaken after nightfall and become diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...PGW AVIATION...GARBEROGLIO
Hazardous weather outlook, Jun 13, 11:27 AM MDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Sun Jun 13 2021 COZ058>089-093>099-141730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms will be possible over the I-25 corridor this afternoon and evening, mainly over El Paso and Teller Counties, with the main risks being 60 to 70 mph winds and hail up to 1.5 inches. There is also a low chance of an isolated weak tornado over the Palmer Divide this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms will be possible mostly over and near the mountains, and the main threats from these storms will be lightning and gusty winds. On Friday and Saturday, the chances for thunderstorms spread to the eastern plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet criteria for spotters will be possible across the southeastern plains, but primarily over the I-25 corridor, this afternoon and evening. GARBEROGLIO/31
In the hours before
Special weather statement, Jun 13, 12:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1207 PM MDT Sun Jun 13 2021
COZ081-084-131830-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1207 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
1230 PM MDT...
At 1206 PM MDT, Doppler radar was tracking a developing strong
thunderstorm over Palmer Lake, or 21 miles north of Colorado
Springs, moving east at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monument and Palmer Lake.
LAT...LON 3907 10486 3907 10494 3911 10503 3913 10503
3913 10485
TIME...MOT...LOC 1806Z 289DEG 4KT 3913 10497
Cohen/StewardThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:01 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 12, 6:09 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jun 12, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 28 min |
| Jun 12, 6:25 PM MDT | Tornado Warning | PUB | Las Animas | 35 min |
| Jun 12, 6:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 38 min |
| Jun 12, 6:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jun 12, 6:59 PM MDT | Tornado Warning | PUB | Las Animas | 6 min |
| Jun 12, 7:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 50 min |
| Jun 12, 7:41 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jun 12, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Jun 12, 7:58 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 32 min |
| Jun 12, 8:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 49 min |
| Jun 13, 1:22 PM MDT | Special Weather Statement | PUB | El Paso | 8 min |
| Jun 13, 1:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.